Quitting Effexor Cold Turkey

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kala
Regular Member


Date Joined Sep 2006
Total Posts : 50
   Posted 9/1/2006 11:23 AM (GMT -7)   
I was put onto Effexor XR a couple of months ago i was put onto a dosage of 112.5 mg daily.
A couple of days ago i ran out of money and realized i didnt have my meds anymore. I have not taken it for 3 days now and am having the worst with drawl symptoms. I get the Brain Zaps and right after i get one i start to cry. I tried to go to work today and i threw up. I know i should eat but i cant. I started to take those fish oil pills but so far nothing. I need to know how long this will last and if it will affect my job and how serious is it just to stop the way i did. I am getting thoughts of suicide and more and more it seems like the best thing to do. I feel dead already i might as well be. well no i know thats not true. I just want this to go away. Is there anything i can do to make these zaps subside.?????????


I try talking to my boyfriend about how im feeling but he does not understand. He thinks its something else. That im not having withdrawls but i know i am. This DRUG is the only thing i want right now and i just dont know what to do. I know there are long term problems that can occur from taking it i want to stop but i dont think i can pull through.

missie1227
Veteran Member


Date Joined Nov 2005
Total Posts : 751
   Posted 9/1/2006 2:39 PM (GMT -7)   
Kala said...
I was put onto Effexor XR a couple of months ago i was put onto a dosage of 112.5 mg daily.
A couple of days ago i ran out of money and realized i didnt have my meds anymore. I have not taken it for 3 days now and am having the worst with drawl symptoms. I get the Brain Zaps and right after i get one i start to cry. I tried to go to work today and i threw up. I know i should eat but i cant. I started to take those fish oil pills but so far nothing. I need to know how long this will last and if it will affect my job and how serious is it just to stop the way i did. I am getting thoughts of suicide and more and more it seems like the best thing to do. I feel dead already i might as well be. well no i know thats not true. I just want this to go away. Is there anything i can do to make these zaps subside.?????????


I try talking to my boyfriend about how im feeling but he does not understand. He thinks its something else. That im not having withdrawls but i know i am. This DRUG is the only thing i want right now and i just dont know what to do. I know there are long term problems that can occur from taking it i want to stop but i dont think i can pull through.
kala email me amy@webride.zzn.com and i have some info for you taht i cant post here onm this board
9-02 crash w/ C-5-6-7 anterior/posterior fusion in neck w/11 screws and 4 metal plates. multilevel HNP at T & L section. FMS, PA in dec 05. on SSDI after 2.5 yr wait. sezuires, CTS, IBS ( C & D). norco, xanax, predisone shots. i dont know what else is wrong with me and neither does anyone else!!!


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/2/2006 10:09 AM (GMT -7)   
Hi Kala,  I would suggest that you call your physician and let them know the situation.  Sometimes they have samples they can give out for situations like this.  Effexor is one of the medications that has the worst side effects when you stop taking it that is why it is also so very important to notify your doctor of your having to discontinue it.  There isnt much that you can do naturally to help make the side effects lessen but wait them out.  Please do give your doc a call or if it gets to bad for you go to the ER.

Elisha

Co~Mod: Depression

Moderator: Heart & Cardiovascular Disease

http://www.healingwell.com/donate


Kala
Regular Member


Date Joined Sep 2006
Total Posts : 50
   Posted 9/2/2006 10:14 AM (GMT -7)   
I am waiting for my boyfriend to get home so we can go to the doctors and see if they have any....blah.

Today isnt as bad as yesterday im numb but im not crying and the brain zaps are minimal i feel like i can get through it.

sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 9/2/2006 11:35 AM (GMT -7)   
hang in there . just stopped taking my antidepressants over a week ago . took for 1 month . had it stop taking them very adruptly because they was making me feel a 100 times more worse . like you , i am also having theses severe withdrawal symptoms . tried going back to only half of a dose and it had the very same effect on me again like the last time . these symnptoms will pass in time . just keep and hang in there . and drink lots of water . it flushes all the bad toxins out of ur body . good luck

Kala
Regular Member


Date Joined Sep 2006
Total Posts : 50
   Posted 9/2/2006 11:40 AM (GMT -7)   
thanks at least i know im not the only one out there....
I was thinking of getting some and trying to take a lower amount...but than i think...well....I havent taken it for 4 days now...maybe it will get easier...but i dont know whats smart...should i shouldnt i ....BLAH
&& maybe when people say you've changed
its because you stopped living your life, their way...


My reflection makes me sick
The pain we feel is nothing new
Prescription drugs and photographs
Love, loneliness and nervous laughs
What you call misery through anxious eyes
Is something I can’t see..


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/3/2006 4:59 AM (GMT -7)   
 Hey Kala, did you get to the doc's yesterday?  The thing about antidepressants is that it takes (usually) 4-6 weeks to get to therapeutic level in your body once you start taking them.  So when you stop taking them it can take just as long for it to leave your body.  Since Effexor is an SSRI (Selective serotonin reuptake inhibitor) it was regulating the serotonin levels in your brain and stopping abruptly throws those levels off to great proportions and it can be weeks before it returns to how it was before taking the medication.  As Sue said drink lots of water, not to flush the toxins but to keep hydrated and it does help and laying down as much as possible does too. Been there.... :-)

Elisha

Co~Mod: Depression

Moderator: Heart & Cardiovascular Disease

http://www.healingwell.com/donate


Kala
Regular Member


Date Joined Sep 2006
Total Posts : 50
   Posted 9/3/2006 8:50 AM (GMT -7)   
ya i ended up going to the doc yesterday...hes a dumb as* he walked in the room asked me what was wrong and gave me a sample and sent me on my way....

I dont know if i should take my regular dose or just 75mg ahhhhh

ya well its sad how much i needed this med to make me feel better stupid addiction!!!
&& maybe when people say you've changed
its because you stopped living your life, their way...


My reflection makes me sick
The pain we feel is nothing new
Prescription drugs and photographs
Love, loneliness and nervous laughs
What you call misery through anxious eyes
Is something I can’t see..

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:53 PM (GMT -7)
There are a total of 2,733,107 posts in 301,083 threads.
View Active Threads


Who's Online
This forum has 151235 registered members. Please welcome our newest member, johndoss.
392 Guest(s), 13 Registered Member(s) are currently online.  Details
BnotAfraid, trailguy, jliggett69, Gemlin, tickbite666, waterbee, jared16, johndoss, Mexlyme, Meshawmama, Old Editor, Tall Allen, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer